Discussions that mention aciphex

Gallbladder board


I had my gallbladder out in January of 2005 and had nausea/burning pain/bad belching for another five months after my surgery. I had an endoscopy done in April of 2005 and it revealed that I had not only Acid Reflux but also Gastritis. My gastro doctor stated that sometimes after Gallbladder surgery it takes time for the body to adjust to not having a gallbladder....ie the body at first still assumes there is a storage site for the bile so it continues to squirt out the same amount of bile as before the surgery. So because there is nowhere to store the bile it can get backed up in the stomach and cause inflammation of the stomach which is called "gastritis." One of the main causes of gastritis is what the medical world calls "bile reflux." When reflux of bile and pancreatic juice occurs, the lining of the stomach becomes irritated and inflamed (gastritis), and the contents of the stomach can then reflux up into the lower part of the oesophagus, irritating that too (oesophagitis). These changes give rise to pain/nausea/burping/burning.

With that being said....I started taking a PPI (Aciphex) which really doesn't help with bile reflux, but can help with the acid reflux (reducing the amount of acid that the stomach produces -- I had both acid and bile reflux......because of all the bile backing into my stomach..that pushed the acid up into the esphogus).
I also played the waiting game. MY GI doctor told me that eventually your body will adjust to not having a gallbladder...it just takes time. It indeed took me several months of misery before I felt relief..... You should ask your dr about bile reflux ....it does indeed happen in some people who have their gallbladder removed.....but not all of them.
And try and think positive, unfortunately our bodies can't always fix themselves over night!